Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Taking Carbimazole for hyperthyroidism. Moody, struggling to sleep. Can you give some advice?

Hello. After 15 years of having massively overacting thryiod (t3 woukd be 125 sometimes) i decided to try carbimazole , I m on 30mg daily. I thought I was moody before but on these tablets, I am very moody indeed!. My mood changes fast, i struggle to sleep and I m finding im a lot more difficult to get along with, the slightlest thing sets me off. I m 35 and apart from havent got any other problems. I ve been on carbimazole for about 3 weeks now (4 weeks on the 25th of this month). Can you give me some advice please?. Thanks stefan
Asked On : Wed, 19 Sep 2012
Answers:  1 Views:  90
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Endocrinologist 's  Response

In long standing hyperthyroidism your body is used to the high T3 levels which keeps your mood in hyperactive anxious state. Once it is brought down by carbimazole you may feel little depressed or moody.

If you are having persistent symptoms you may consult your doctor who an help you with some tranquilizers.

Hope I have answered your query. If you have any further questions I will be happy to help

With warm regards,

Dr Ajish TP (MD,DM)
Consultant Endocrinologist.
Answered: Thu, 9 Oct 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor